Alert archive / Texas / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 392, NWS Fort Worth, TX

September 12, 2000McLennan County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Sep 12, 2000, 3:13 PM CDT for McLennan County, Texas. It was in force for 47 min. 1 report came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Sep 12, 2000, 3:13 PM CDT (20:13 UTC)
Expired
Sep 12, 2000, 4:00 PM CDT
In force
47 min
Issued by
NWS Fort Worth, TX
Area
Whole counties; the outline is the Mesonet’s reconstruction

County McLennan County, TX

What was reported inside it

TimeReportWhereRemark
Sep 12, 3:35 PM CDTThunderstorm Wind 52 ECrawford, TXLarge trees were blown down by high thunderstorm winds.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 8.2 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2000-09-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1578 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2000-09-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 70 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1578 J/kg
Mixed-layer CIN
-312 J/kg
Mixed-layer LCL
1314 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
70 m²/s²
0-3 km storm-relative helicity
193 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KFWD 122014
SVRFTW
TXC309-122100-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
313 PM CDT TUE SEP 12 2000

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MCLENNAN COUNTY IN NORTH CENTRAL TEXAS

* UNTIL 400 PM CDT.

* AT 313 PM CDT...THE PUBLIC REPORTED A SEVERE THUNDERSTORM NEAR  
WEST...OR ABOUT 10 MILES NORTH OF LACY-LAKEVIEW...MOVING SOUTH AT 15 
MPH.  SOME WIND DAMAGE HAS BEEN REPORTED...WITH WINDS ESTIMATED AT 
60 TO 80 MILES AN HOUR.

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER
AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE
THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN
EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN.

LAT...LON 3158 9761 3134 9730 3153 9687 3187 9707

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 12, 11:50 AM CDT, 3 hours 23 minutes earlier.

Area forecast discussion, Sep 12, 11:50 AM CDT, 3 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
1150 AM CDT TUE SEP 12 2000

AIRMASS IS VERY UNSTABLE THIS MORNING. A LINE OF THUNDERSTORMS THAT
DEVELOPED WEST OF THE METROPLEX HAD MOVED VERY LITTLE. DOPPLER
RADAR ESTIMATES OF 4 TO 6 INCHES OF RAIN IN WEST COOKE AND EAST
MONTAGUE COUNTIES PROMPTED A FLASH FLOOD WARNING FOR THAT AREA.
THAT SAME LINE OF STORMS ALSO PRODUCED HEAVY RAIN IN EAST WISE
COUNTY. EXPECT THE SHOWERS AND THUNDERSTORMS TO CONTINUE THIS
AFTERNOON...GENERALLY EAST OF A BOWIE...LAMPASAS LINE AS COLD FRONT
MOVES INTO THE REGION. HAVE UPDATED FORECAST TO REFLECT SAME.

NOT EVERYBODY WILL GET WET AND THERE REMAINS A POSSIBILITY THAT DFW
COULD BE PASSED BY WITH THE RAIN. BUT WHAT RAIN THERE IS...IS
GRATEFULLY WELCOMED BY MOST FOLKS.  82

.FTW...NONE.

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 11, 7:41 PM CDTSevere Thunderstorm WarningFWDPalo Pinto64 min
Sep 12, 10:00 AM CDTFlash Flood WarningFWDCooke, Montague4 hr
Sep 12, 11:23 AM CDTFlash Flood WarningFWDWise3 hr
Sep 12, 1:15 PM CDTSevere Thunderstorm WarningFWDDallas60 min
Sep 12, 1:25 PM CDTSevere Thunderstorm WarningFWDHill50 min
Sep 12, 1:30 PM CDTSevere Thunderstorm WarningFWDKaufman60 min
Sep 12, 1:45 PM CDTFlash Flood WarningFWDKaufman3 hr
Sep 12, 3:24 PM CDTFlash Flood WarningFWDVan Zandt3 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.